Alert archive / South Carolina / Lake Wind Advisories in 2008
Lake Wind Advisory 13, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Mar 15, 2008, 1:34 AM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Mar 15, 2008, 3:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2008, 1:34 AM EDT (05:34 UTC)
- In effect from
- Mar 15, 2008, 3:00 PM EDT
- Expired
- Mar 15, 2008, 11:51 PM EDT
- In force
- 9 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 5.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 150534 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 134 AM EDT SAT MAR 15 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 151530- /O.NEW.KCAE.LW.Y.0013.080316T0000Z-080316T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 134 AM EDT SAT MAR 15 2008 ...LAKE WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT SUNDAY. WINDS WILL INCREASE THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. WINDS THIS AFTERNOON WILL BE SOUTHERLY 10 TO 20 KNOTS. WINDS WILL BECOME SOUTHWEST 15 TO 25 KNOTS BY 8 PM THIS EVENING AND SHIFT TO A WESTERLY DIRECTION AT 15 TO 25 KNOTS AROUND MIDNIGHT WHEN THE COLD FRONT COMES THROUGH. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
3 follow-up statements
000 WWUS72 KCAE 151544 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1144 AM EDT SAT MAR 15 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT FOR AREA LAKES... .A STRONG STORM SYSTEM WILL PASS TO THE NORTH OF THE AREA LATER THIS AFTERNOON. SOUTH WINDS WILL INCREASE AS IT APPROACHES FROM THE WEST. A COLD FRONT WILL THEN CROSS THROUGH THE AREA THIS EVENING CAUSING WINDS TO SHIFT FROM THE SOUTHWEST TO THE WEST AND THEN NORTHWEST AND INCREASE IN SPEED TO 15 TO 25 KNOTS AFTER 8 PM EDT TONIGHT. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 152345- /O.CON.KCAE.LW.Y.0013.080316T0000Z-080316T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 1144 AM EDT SAT MAR 15 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT SUNDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT SUNDAY. WINDS WILL INCREASE THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. WINDS THIS AFTERNOON WILL BE SOUTHERLY 10 TO 20 KNOTS. WINDS WILL BECOME SOUTHWEST 15 TO 25 KNOTS BY 8 PM THIS EVENING AND SHIFT TO A WESTERLY DIRECTION AT 15 TO 25 KNOTS AROUND MIDNIGHT WHEN THE COLD FRONT COMES THROUGH. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
000 WWUS72 KCAE 151900 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 300 PM EDT SAT MAR 15 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 160900- /O.EXT.KCAE.LW.Y.0013.080315T1900Z-080316T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 300 PM EDT SAT MAR 15 2008 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 8 AM EDT SUNDAY... THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT SUNDAY. WINDS WILL REMAIN STRONG AND GUSTY ON AREA LAKES AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL BECOME SOUTHWEST OVERNIGHT AT 15 TO 25 KNOTS. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
000 WWUS72 KCAE 160351 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1151 PM EDT SAT MAR 15 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 160500- /O.CAN.KCAE.LW.Y.0013.000000T0000Z-080316T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 1151 PM EDT SAT MAR 15 2008 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE WIND ADVISORY. WINDS WILL INCREASE AFTER MIDNIGHT TO WEST 10 TO 15 KNOTS. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Mar 15, 1:23 AM EDT, 11 minutes earlier.
Area forecast discussion, Mar 15, 1:23 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 123 AM EDT SAT MAR 15 2008 .SYNOPSIS... LOW PRESSURE WILL MOVE NORTHWEST OF THE AREA THIS EVENING WITH A BRIEF BREAK BETWEEN SYSTEMS TONIGHT. ON SATURDAY THE NEXT LOW PRESSURE WILL ARRIVE WITH A CHANCE OF THUNDERSTORMS. HIGH PRESSURE WILL BUILD BACK INTO THE REGION SUNDAY AND REMAIN OVER THE AREA THROUGH TUESDAY NIGHT. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... THE LATEST WATER VAPOR IMAGERY SHOWS A SHORTWAVE QUICKLY MOVING ACROSS WESTERN VIRGINIA. SOME ENERGY ASSOCIATED WITH THIS SHORTWAVE HAS TRIGGERED SOME LATE AFTERNOON AND EVENING CONVECTION ACROSS GEORGIA AND A FEW SHOWERS CURRENTLY ARE MOVING THROUGH THE FORECAST AREA. WITH THE LOSS OF HEATING AND EXITING UPPER LEVEL SUPPORT...THE ISOLATED SHOWERS SHOULD BEGIN TO DIMINISH THROUGH THE LATE EVENING HOURS. THINK THE 20 PERCENT POPS CURRENTLY IN THE FORECAST THROUGH ABOUT MIDNIGHT SHOULD COVER THIS AND THEY WILL NOT BE ADJUSTED. DEWPOINTS ARE SURGING INTO THE LOWER TO MID 50S IN THE CENTRAL SAVANNAH RIVER AREA THIS HOUR AND THE LOCAL WRF MODEL INDICATES DEWPOINTS WILL CONTINUE TO RISE OVERNIGHT ON SOUTHERLY FLOW. SO WILL UPDATE DEWPOINTS THROUGH THE OVERNIGHT HOURS AND ADJUST TEMPERATURES TO ACCOUNT FOR LATEST TRENDS. THERE DOES NOT APPEAR TO BE A NEED FOR A ZONE FORECAST UPDATE...BUT UPDATED GRIDS WILL BE SENT TO NDFD. && .SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/... SATURDAY AND SATURDAY EVENING REMAIN THE FOCUS OF THE FORECAST AS ANOTHER LOW PRESSURE WILL QUICKLY MOVE THROUGH THE REGION. MODELS CONTINUE TO HAVE SLIGHTLY DIFFERING SOLUTIONS...HOWEVER THE CONSENSUS IS THAT INSTABILITY WILL BE PLENTIFUL DURING THE AFTERNOON AND EVENING HOURS. ONE FACTOR LIMITING POTENTIAL WILL BE MOISTURE AS PWATS WILL BE 1.2 INCHES OR LESS. MODELS HAVE ALSO DECREASED THE AMOUNT OF INSTABILITY OVER THE PAST SEVERAL RUNS...HOWEVER PLENTY REMAINS FOR THUNDERSTORM GENERATION. MAIN SEVERE THREATS FROM THUNDERSTORMS WHICH DO DEVELOP WILL BE WIND GUSTS AND HAIL. THUNDERSTORMS WILL EXIT THE FORECAST AREA AROUND MIDNIGHT WITH HIGH PRESSURE MOVING INTO THE REGION FOR SUNDAY AND SUNDAY NIGHT. && .LONG TERM /MONDAY THROUGH FRIDAY/... HIGH PRESSURE WILL REMAIN DOMINANT THROUGH WEDNESDAY MORNING WHEN THE NEXT STORM SYSTEM WILL MOVE INTO THE REGION. MODELS HAVE GREATLY DIFFERING SOLUTIONS WITH THIS SYSTEM AND HAVE ELECTED TO KEEP CHANCES OF PRECIPITATION RELATIVELY LOW DUE TO LACK OF CONFIDENCE IN ANY SPECIFIC MODEL. MODELS DO AGREE THE SYSTEM WILL PUSH INTO THE ATLANTIC BASIN BY THURSDAY MORNING WITH HIGH PRESSURE RETURNING FOR THURSDAY AND FRIDAY. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... A FEW THUNDERSTORMS OVER EAST CENTRAL GA...JUST WEST OF AGS/DNL...ARE TRACKING TO THE SE AND APPEAR WILL MISS AGS/DNL. SATELLITE/SURFACE OBS INDICATING AREA OF STRATUS OVER CENTRAL AND SOUTHERN GA SPREADING NORTH. MOS AND LAMP GUIDANCE ALSO INDICATING POTENTIAL FOR REDUCED VSBYS/CIGS LATER THIS MORNING. THE FOCUS WILL THEN SHIFT ON POSSIBILITY OF THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE...THIS AFTERNOON/EVENING. AREAL COVERAGE MAY BE LOW ENOUGH TO HANDLE WITH A CB CLOUD GROUP IN THE TAFS FOR NOW. MVFR OR IFR CONDITIONS MAY OCCUR IN SCATTERED THUNDERSTORMS WEDNESDAY. OTHERWISE...NO SIGNIFICANT AVIATION IMPACTS EXPECTED DURING THE EXTENDED PERIOD. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Mar 14, 3:32 PM EDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 332 PM EDT FRI MAR 14 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-151030- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 332 PM EDT FRI MAR 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SATURDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE TOWARDS THE SOUTHERN APPALACHIANS SATURDAY AFTERNOON AND EVENING. SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS ON SATURDAY. THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...ALONG WITH STRONG DAMAGING WINDS OF 60 MPH OR GREATER...AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING HOURS ON SATURDAY.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 9:25 AM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Newberry | 23 min |
| Mar 15, 3:51 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 24 min |
| Mar 15, 3:58 PM EDT | Tornado Warning | CAE | Fairfield | 17 min |
| Mar 15, 4:04 PM EDT | Tornado Warning | CAE | Newberry | 41 min |
| Mar 15, 4:06 PM EDT | Tornado Warning | CAE | Lancaster | 24 min |
| Mar 15, 4:16 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lancaster, Richland | 44 min |
| Mar 15, 4:17 PM EDT | Tornado Warning | CAE | McCormick | 43 min |
| Mar 15, 4:25 PM EDT | Tornado Warning | CAE | Kershaw, Lancaster | 35 min |
| Mar 15, 4:40 PM EDT | Tornado Warning | CAE | Fairfield, Lexington, Newberry, Richland | 50 min |
| Mar 15, 4:41 PM EDT | Tornado Warning | CAE | Chesterfield | 34 min |
| Mar 15, 4:50 PM EDT | Tornado Warning | CAE | Edgefield, McCormick, Saluda | 40 min |
| Mar 15, 5:16 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lee, Richland, Sumter | 44 min |
| Mar 15, 5:21 PM EDT | Tornado Warning | CAE | Aiken, Edgefield, Lexington, Saluda | 39 min |
| Mar 15, 5:23 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 52 min |
| Mar 15, 5:30 PM EDT | Tornado Warning | CAE | Richland | 30 min |
| Mar 15, 5:36 PM EDT | Tornado Warning | CAE | Edgefield, McCormick | 39 min |
| Mar 15, 5:46 PM EDT | Tornado Warning | CAE | Lee | 44 min |
| Mar 15, 5:50 PM EDT | Tornado Warning | CAE | Calhoun, Lexington, Orangeburg, Richland | 40 min |
| Mar 15, 5:56 PM EDT | Tornado Warning | CAE | Newberry, Saluda | 34 min |
| Mar 15, 6:03 PM EDT | Tornado Warning | CAE | Aiken, Edgefield, McCormick | 42 min |
| Mar 15, 6:18 PM EDT | Tornado Warning | CAE | Calhoun, Clarendon, Orangeburg, Richland, Sumter | 42 min |
| Mar 15, 6:26 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Lexington, Richland | 34 min |
| Mar 15, 6:32 PM EDT | Tornado Warning | CAE | Aiken, Bamberg, Barnwell, Orangeburg | 43 min |
| Mar 15, 6:34 PM EDT | Tornado Warning | CAE | Aiken, Barnwell | 41 min |
| Mar 15, 7:01 PM EDT | Tornado Warning | CAE | Clarendon | 14 min |
| Mar 15, 7:14 PM EDT | Tornado Warning | CAE | Bamberg, Orangeburg | 46 min |
| Mar 15, 6:00 PM EDT | Tornado Warning | CAE | Burke, McDuffie, Richmond | 45 min |
| Mar 15, 7:11 PM EDT | Tornado Warning | CAE | Burke | 49 min |
Nearby
Lake Wind Advisories in South Carolina, 2008Lake Wind Advisories in Georgia, 2008Every lake wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.